Funnel Cloud, Burleson
- When
- October 30, 11:52 AM CST to 11:54 AM CST
- Where
- Burleson County, 8 mi W of Caldwell
- Reported by
- Law Enforcement
- Coordinates
- 30.530, -96.814
A funnel cloud was reported near FM 908 and FM 316.
A moist and unstable air mass was conducive for the formation of a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A moist and unstable air mass was conducive for the formation of a funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 30, 11:52 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1252 PM CDT FRI OCT 30 2015
.AVIATION...
A FEW AREAS OF CONCERN FOR THE AFTN. ISO STRONG/SVR STORMS LIKELY
TO AFFECT NRN TAFS (CLL) IN THE SHORT TERM. LIGHT RAINS MOVING IN
FROM THE SW TO HELP KEEP CIGS A BIT LOWER FOR THE SRN SITES (LBX/
GLS/SGR/HOU). OTHERWISE A SLIGHT BREAK WITH THE PCPN AREA WIDE BY
THE LATE AFTN AS THESE DISTURBANCES MOVE OFF TO THE E/NE. BUT THE
MAIN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE AREA TONIGHT WILL
LIKELY PRODUCE ANOTHER ROUND OF STRONG STORMS/HEAVY RAINS TONIGHT
INTO THE OVERNIGHT HRS. UNTIL THEN HARD TO ARGUE WITH LOWER CIGS/
GUSTY WINDS. 41
&&
.PREV DISCUSSION... /ISSUED 1223 PM CDT FRI OCT 30 2015/
UPDATE...
LATE MORNING FORECAST UPDATE...
FIRST TORNADO WATCH 524 HAS BEEN ISSUED FOR NW PARTS OF THE
FORECAST AREA UNTIL 7PM. WARM FRONT IS STALLED ACROSS THE AREA AND
APPROACHING BOW ECHO WILL INCREASE SEVERE/TOR THREAT FOR THESE
AREAS. LOW LEVEL WIND FIELDS REMAIN BACKED AND AND ENHANCED ALONG
THE BOUNDARY. AT THIS TIME WE DO NOT ANTICIPATE THE WATCH BEING
EXTENDED EAST BUT WILL NEED TO MONITOR.
FLASH FLOOD WATCH...ISSUED A WATCH FOR TONIGHT/SATURDAY. RAINFALL
AMOUNTS WERE ADJUSTED UP A BIT INTO THE 2 TO 4 INCH RANGE WITH
ISOLATED 6. RAINFALL FROM LAST WEEKEND HAS KEPT GROUNDS MOIST BUT
NOT TOO SATURATED. BUT GETTING EVEN 4 INCHES OF RAIN IN A SHORT
PERIOD OF TIME COULD CAUSE FLASH FLOODING FOR MUCH OF THE AREA.
GIVEN RAINFALL RATES OBSERVED IN C TX...THESE RAINFALL AMOUNTS
WOULD NOT BE OUT OF THE QUESTION.
UNCERTAINTY IN RAINFALL...LEANED MORE ON LATEST FORECAST FROM WPC
NATIONAL CENTER WITH RAINFALL. LATEST 12Z NAM/GFS SOLUTIONS SEEM
TO WANT TO HAVE PRECIP SPLIT AROUND SE TX WITH SOME HIGHER QPF
AMOUNTS NORTH OF THE AREA AND THEN ANOTHER AREA IN THE GULF MOVING
INTO SW LA FOR SATURDAY A.M. THE 00Z ECMWF STILL HAS A DECENT
AMOUNT OF QPF OVER THE AREA. MESOSCALE MODELS ARE NOT MUCH HELP
EITHER AND DID POORLY WITH C TX CONVECTION. THE RAP/HRRR SEEM TO
WANT TO HAVE A LULL IN ACTIVITY THIS AFTERNOON AND THEN RAMP UP
RAINFALL AFTER MIDNIGHT. THE NEW 12Z WRF ARW/NMM SUGGEST SOME TYPE
OF LULL IN ACTIVITY AS WELL BUT AROUND 09Z SAT BOTH DEVELOP AN
ORGANIZED LINE OF CONVECTION WHICH TAKES SOME TIME TO MOVE THROUGH
THE AREA. CONVECTIVE MODES STILL SUGGEST POSSIBILITY OF HIGH RAIN
RATES NEAR 2 INCHES AN HOUR. IF THAT HAPPENS...COULD VERY WELL
REACH FLASH FLOOD IMPACTS THROUGH SATURDAY MORNING. CONVECTION
SHOULD BE MOVING OUT OF THE AREA THROUGH THE AFTERNOON.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 69 79 58 75 / 90 90 70 10 10
HOUSTON (IAH) 79 71 80 62 76 / 60 90 90 20 10
GALVESTON (GLS) 77 74 78 66 75 / 20 90 90 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 3 AM CDT
SATURDAY FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...
GALVESTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SATURDAY MORNING FOR
THE FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM CDT
SATURDAY FOR THE FOLLOWING ZONES: WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 401 AM CDT FRI OCT 30 2015 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-311200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 401 AM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT INCREASING SHOWER AND THUNDERSTORM COVERAGE FROM WEST TO EAST AS THE DAY PROGRESSES AND ON INTO THE OVERNIGHT HOURS TONIGHT. THERE IS A CHANCE THAT SOME STORMS COULD BECOME STRONG OR SEVERE (DAMAGING WINDS AND ISOLATED TORNADOES ARE THE PRIMARY SEVERE WEATHER THREAT)... AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TOO. IT WILL ALSO BECOME BREEZY TODAY...AND WIND ADVISORIES MIGHT BE NEEDED. ALONG THE COAST... ELEVATED TIDE LEVELS ARE EXPECTED TO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY MORNING. THERE IS A CHANCE THAT SOME STORMS COULD BECOME STRONG OR SEVERE (DAMAGING WINDS AND ISOLATED TORNADOES ARE THE PRIMARY SEVERE WEATHER THREAT)...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TOO (RAINFALL TOTALS FRIDAY THROUGH SATURDAY AFTERNOON ARE EXPECTED TO AVERAGE 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE). RAIN COVERAGE AND INTENSITY WILL DECREASE FROM WEST TO EAST AS THE DAY PROGRESSES ON SATURDAY... AND A MAJORITY OF SOUTHEAST TEXAS SHOULD BE RAIN FREE IN TIME FOR ANY EARLY EVENING OUTDOOR PLANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE TODAY THROUGH EARLY SATURDAY AFTERNOON.
The Ft Hood radar (KGRK), 58 km away, was scanning. The volume nearest the first event began at 17:53 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported near FM 908 and FM 316.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605779.